MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 MAGIC3¿ INTERMITTENT CATHETER; MAGIC 3 CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 MAGIC3¿ INTERMITTENT CATHETER; MAGIC 3 CATHETER
Model Number 53320
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the patient developed a urinary tract infection allegedly related to use of the magic 3 catheter.
 
Additional Manufacturer Narrative
The reported event could not be confirmed.Visual inspection noted that 11 unopened standard intermittent catheters were received.Visual evaluation noted no visible defects.The samples were tested and the od of the catheters measured to be 0.2625", 0.2630", and 0.2625" which were found to be within specification (0.262" +/- 0.013").Due to lot samples being returned and it is unknown how the products reacted in the particular patient's body, the results of the investigation were inconclusive.A potential root cause for this failure mode could be patient sensitivity to materials.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿for urological use only.Urinary catheters are intended for use for bladder management including urine drainage, collection and measurement.The devices are passed to the urinary bladder via the urethra.Warnings: this is a single use device.Do not reuse.Reuse of a single use device increases the risk of catheter acquired urinary tract infections.How to prepare and use your urinary catheter 1.Wash your hands thoroughly with soap and water.2.Peel open the pack at the funnel end to expose approximately 2¿- 4¿ of the catheter.Don¿t remove the catheter yet.3.Wash the area around the meatus before catheterizing.4.Wash your hands again.5.Using the catheter: with sure-grip¿ sleeve: a.Hold the sure-grip¿ sleeve with your dominant hand and squeeze it to hold the catheter shaft as you remove the catheter from the pack.B.Next, hold the catheter funnel above the sure-grip¿ sleeve with your other hand and slide the sure-grip¿ sleeve down the shaft, stopping at about 6¿ from the tip.Release the funnel.C.Using the sure-grip¿ sleeve to hold the catheter firmly, lubricate catheter tip with lubricating gel.D.While gripping the catheter with the sure-grip¿ sleeve, gently pass the tip of the catheter into your urethra until the sure-grip¿ sleeve nears the meatus.If there is no urine flow, loosen the tension on the sure-grip¿ sleeve to allow it to slide back towards the funnel end.Re-grip sure-grip¿ sleeve and continue to insert the catheter into the urethra.Repeat until urine starts to flow.Without sure-grip¿ sleeve: a.Remove the catheter from the pack.B.Lubricate the catheter tip with lubricating gel.C.Gently pass the tip of the catheter into your urethra and advance the catheter until urine starts to flow.6.Try to keep the catheter steady until urine stops flowing.When urine stops flowing, slowly withdraw the catheter, stopping if flow starts again, until the last few drops have drained.7.Finish by disposing of the catheter and its packaging.8.Wash your hands with soap and water." correction: d4, d10, h3.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the patient developed a urinary tract infection allegedly related to use of the magic 3 catheter.It is unknown at this time if treatment was received for the urinary tract infection.

Brand Name
MAGIC3¿ INTERMITTENT CATHETER
Common Device Name
MAGIC 3 CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8607576
Report Number1018233-2019-02488
Device Sequence Number14038467
Product Code KOD
UDI-Device Identifier00801741068454
UDI-Public(01)00801741068454
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K000723
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/28/2020
Device Model Number53320
Device Catalogue Number53320
Device Lot NumberJUBT1734A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2019
Initial Date Received by Manufacturer 04/22/2019
Supplement Date Received by Manufacturer07/10/2019
Initial Report FDA Received Date05/14/2019
Supplement Report FDA Received Date07/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;